U.S. doctors online nowAsk doctors free
IN
A 32-year-old male asked:

Diarrhea because of clindamycim 7days. stopped antibiotics, tried imodium, (loperamide) pepto dismal, diphen/atrop, probiotics for 4 days. eating white toast, banana n rice. still no cured. what do i do? thanks

2 doctor answers4 doctors weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
See your doc.: Persistent diarrhea after antibiotics is concerning for overgrowth and infection with Clostridium Difficile. See the doc who prescribed your Abx if possible.
Dr. David Lipkin
Internal Medicine 52 years experience
? C.diff infection ?: Persistant antibiotic related diarrhea may be caused by the bacteria C.difficile. The usual treatment is to due a stool test and start metronidazole while awaiting the results. If the test shows presence to the bacteria or the bacterial toxin then the medication is continued for 10-14 days. For more information see: http://bit.ly/1DK50Kz

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 11, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.